MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT1H03
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the first smart coil revealed an undamaged and functional device.During functional testing, the smart coil was able to advance through its introducer sheath and a demonstration microcatheter without issue.The reported complaint could not be confirmed.Evaluation of the second smart coil revealed kinks along the length of the pusher assembly and offset coil winds along the length of the embolization coil.Based on the complaint, these damages were likely incidental and could have occurred during packaging for return to penumbra.The reported slightly kink on the pusher assembly could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01242.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right m2 segment of the middle cerebral artery (mca) using penumbra smart coils (smart coil) and non-penumbra microcatheter.During the procedure, a smart coil was unable to advance from the starting position within the introducer sheath; therefore, it was removed.The physician then placed multiple smart coils in the target vessel using the same microcatheter.While attempting to advance another smart coil into the microcatheter, the physician noticed the pusher assembly of the smart coil to kinked and, therefore, the smart coil was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10438682
Report Number3005168196-2020-01241
Device Sequence Number17137547
Product Code HCG
UDI-Device Identifier00814548015231
UDI-Public00814548015231
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model Number400SMTXSFT1H03
Device Catalogue Number400SMTXSFT1H03
Device Lot NumberF84863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight89
Date Report Sent to FDA01/01/2005